×

zbMATH — the first resource for mathematics

Some examples of nil Lie algebras. (English) Zbl 1144.17013
The reviewer constructed an example of a finitely generated restricted Lie algebra of polynomial growth with a nil \(p\)-mapping over the field of characteristic \(p=2\) [see V. M. Petrogradsky, J. Algebra 302, No. 2, 881–886 (2006; Zbl 1109.17008)].
Now, the authors extend that example to arbitrary positive characteristic \(p\). Let \(p\) be an arbitrary prime. Consider the truncated polynomial ring \(R=K[t_i\mid i=0,1,2,\dots ]/ (t_i^p\mid i=0,1,2,\dots)\). Let \(\partial_i={\partial\over {\partial t_i}}\), \(i\geq 0\), denote the respective derivations. Consider the operators
\[ \begin{aligned} v_1&= \partial_1+t_0^{p-1}(\partial_2+t_1^{p-1}(\partial_3 +t_2^{p-1}( \partial_4+\cdots))),\\ v_2&= \partial_2+t_1^{p-1}(\partial_3+t_2^{p-1}(\partial_4+\cdots)). \end{aligned} \]
Let \(L\subset \operatorname{Der} R\) be the restricted Lie algebra generated by these derivations. In particular, the authors establish the following properties of this algebra. First, \(L\) has polynomial growth. Second, \(L\) has a nil-\(p\)-mapping.
These restricted Lie algebras are natural analogues of the Grigorchuk and Gupta-Sidki groups, [see R. I. Grigorchuk, Funct. Anal. Appl. 14, 41–43 (1980; Zbl 0595.20029), N. Gupta and S. Sidki, Math. Z. 182, 385–388 (1983; Zbl 0513.20024)].

MSC:
17B50 Modular Lie (super)algebras
17B65 Infinite-dimensional Lie (super)algebras
16P90 Growth rate, Gelfand-Kirillov dimension
16N40 Nil and nilpotent radicals, sets, ideals, associative rings
16S32 Rings of differential operators (associative algebraic aspects)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Bartholdi, L.: Branch rings, thinned rings, tree enveloping rings. Israel J. Math. 154, 93-139 (2006) · Zbl 1173.16303
[2] Bartholdi, L., Grigorchuk, R. I.: Lie Methods in Growth of Groups and Groups of Finite Width. London Math. Soc. Lecture Note Ser. 275, Cambridge Univ. Press, Cambridge (2000) · Zbl 1032.20026
[3] Golod, E. S.: On nilalgebras and finitely approximable p-groups. Izv. Akad. Nauk SSSR 28, 273-276 (1964) · Zbl 0215.39202
[4] Lenagan, T. H., Smoktunowicz, A.: An infinite dimensional affine nil algebra with finite Gelfand-Kirillov dimension. J. Amer. Math. Soc. 20, 989-1001 (2007) · Zbl 1127.16017
[5] Petrogradsky, V. M.: Examples of self-iterating Lie algebras. J. Algebra 302, 881-886 (2006) · Zbl 1109.17008
[6] Petrogradsky, V. M., Shestakov, I. P.: Examples of self-iterating Lie algebras 2. J. Lie Theory, to appear · Zbl 1253.17011
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.